Buy this article for $3.95

Have a coupon or promotional code? Enter it here:

When you buy this article you'll get access to the ePub version, a downloadable PDF, and the ability to print the full article.

Source:

Nursing2015

August 2006, Volume 36 Number 8 , p 14 - 15

Author

  • SHANNON ORIOLA RN, CIC, COHN

Abstract


ORIOLA, SHANNON RN, CIC, COHN

Figure. C. difficile bacteria forming spores on a stainless-steel surface

FOR YEARS Clostridium difficile infection, which is often associated with antibiotic therapy, has been a common cause of health-care-associated diarrhea, particularly in elderly patients and long-term-care residents. Now a new, virulent strain of C. difficile – associated disease has emerged in the United States and Canada. Unlike the more familiar variety, it's not always associated with antibiotic use and may strike otherwise-healthy people in the community. This new C. difficile strain also produces more toxins and may be more resistant to fluoroquinolone antibiotics.

In December 2005, the Centers for Disease Control and Prevention (CDC) published a report on severe C. difficile –associated disease (CDAD) in previously healthy people living in the community, including peripartum women. The report highlighted two patients—a pregnant woman ...

To continue reading, buy this article for just $3.95.

Have a coupon or promotional code? Enter it here: